Please use this identifier to cite or link to this item:
|Title:||Saddlepoint approximation for student's t-statistic with no moment conditions|
|Citation:||Jing, B.-Y., Shao, Q.-M., Zhou, W. (2004-12). Saddlepoint approximation for student's t-statistic with no moment conditions. Annals of Statistics 32 (6) : 2679-2711. ScholarBank@NUS Repository. https://doi.org/10.1214/009053604000000742|
|Abstract:||A saddlepoint approximation of the Student's t-statistic was derived by Daniels and Young [Biometrika 78 (1991) 169-179] under the very stringent exponential moment condition that requires that the underlying density function go down at least as fast as a Normal density in the tails. This is a severe restriction on the approximation's applicability. In this paper we show that this strong exponential moment restriction can be completely dispensed with, that is, saddlepoint approximation of the Student's t-statistic remains valid without any moment condition. This confirms the folklore that the Student's t-statistic is robust against outliers. The saddlepoint approximation not only provides a very accurate approximation for the Student's t-statistic, but it also can be applied much more widely in statistical inference. As a result, saddlepoint approximations should always be used whenever possible. Some numerical work will be given to illustrate these points. © Institute of Mathematical Statistics, 2004.|
|Source Title:||Annals of Statistics|
|Appears in Collections:||Staff Publications|
Show full item record
Files in This Item:
There are no files associated with this item.
checked on Nov 11, 2018
WEB OF SCIENCETM
checked on Oct 23, 2018
checked on Nov 10, 2018
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.